Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 160, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 29, 2000, 9:21 PM EDT for Hamblen County, Tennessee. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2000, 9:21 PM EDT (01:21 UTC)
- Expired
- Jul 29, 2000, 10:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Hamblen County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 9:45 PM EDT | Thunderstorm Wind | Countywide, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 300121
SVRMRX
TNC063-300200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
921 PM EDT SAT JUL 29 2000
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMBLEN COUNTY IN EASTERN TENNESSEE
* UNTIL 1000 PM EDT
* AT 919 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED 11 MILES
SOUTHWEST OF MORRISTOWN...OR NEAR JEFFERSON CITY...MOVING NORTHEAST
AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MORRISTOWN AROUND 940 PM EDT
RUSSELLVILLE AROUND 950 PM EDT
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.
STAY AWAY FROM WINDOWS.
$$
LAT...LON 3634 8317 3630 8320 3630 8325 3626 8329
3629 8331 3624 8342 3617 8345 3v617 8330
3612 8323 3617 8321 3623 8310
PDKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 8:22 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 29, 8:22 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 822 PM EDT SAT JUL 29 2000 CURRENT MESOANALYSIS SHOWS THE ATMOSPHERE UNSTABLE AHEAD OF THE LINE OF THUNDERSTORMS CURRENTLY MOVING UP THE VALLEY. HOWEVER... BEHIND THE LINE OF STORMS...THE ATMOSPHERE HAS STABILIZED A LITTLE IN THE SUBSIDENCE REGION. WITH THAT IN MIND...SEE THE CURRENT LINE OF THUNDERSTORMS TO CONTINUE MOVING NORTHEAST ACROSS THE CWA...AND CONVECTION ACROSS MIDDLE TENNESSEE AND ALABAMA TO WEAKEN AS IT MOVES INTO A MORE STABLE AIRMASS. CURRENT ZONES LOOK GOOD...BUT WILL UPDATE THE ZONES AFTER WATCH BOX FOR SW VIRGINIA EXPIRES AND THUNDERSTORMS DISSIPATE. WILL LIKELY GO WITH SLIGHT CHANCE OR CHANCE POPS...DEPENDING ON CONVECTION TO THE WEST AND SOUTH. SHOULD HAVE A BREAK IN THE WEATHER OVERNIGHT...BEFORE THE NEXT SHORTWAVE AND ASSOCIATED JET MAX MOVES INTO THE AREA TOMORROW AFTERNOON...WHERE THE ATMOSPHERE WILL HAVE SIGINIFANT TO TIME TO RECOVER. UPPER LEVEL TROF WILL REMAIN ENTRENCHED OVER THE AREA... SO COULD SEE SEVERAL MORE DAYS OF LATE AFTERNOON AND EVENING THUNDERSTORMS. .MRX... NC...NONE. TN...NONE. VA...NONE. PDK
In the hours before
Local storm report, Jul 29, 6:06 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
606 PM EDT SAT JUL 29 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
600 PM EAST OF CHATTANOOGA TN WIND DAMAGE
07/29/00 HAMILTON REPORTED BY DISPATCH
NUMEROUS TREES AND POWER
LINES DBOWN.
600 PM CHATTANOOGA 0.75 INCH HAIL
07/29/00 HAMILTON REPORTED BY DISPATCH
IN CHESTERFROST PARK.Local storm report, Jul 29, 6:34 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
634 PM EDT SAT JUL 29 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
607 PM HARRISON TN 60 MPH TSTM GUST
07/29/00 HAMILTON REPORTED BY SPOTTERLocal storm report, Jul 29, 7:25 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
725 PM EDT SAT JUL 29 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
600 PM HIXSON TN WIND DAMAGE
07/29/00 HAMILTON REPORTED BY SPOTTER
TREES DOWN AND CAMPERS
DAMAGED IN CHESTERFROST
PARK.
655 PM ATHENS TN WIND DAMAGE
07/29/00 MCMINN REPORTED BY DISPATCH
LIMBS BLOWN OFF TREES
700 PM SOUTHWEST PART COUNTY TN WIND DAMAGE
07/29/00 MEIGS REPORTED BY DISPATCH
TREES DOWN
700 PM YSWEETWATER TN WIND DAMAGE
07/29/00 MONROE REPORTED BY PUBLIC
TREES DOWNLocal storm report, Jul 29, 7:57 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
757 PM EDT SAT JUL 29 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
730 PM MADISONVILLE TN WIND DAMAGE
07/29/00 MONROE REPORTED BY DISPATCH
ALSO AT SWEETWATER TREES
DOWN
745 PM SEVIERVILLE TN WIND DAMAGE
07/29/00 SEVIER REPORTED BY DISPATCH
TREES DOWN ON BACKROADS
NEAR SEVIERVILLELocal storm report, Jul 29, 8:25 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
825 PM EDT SAT JUL 29 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
800 PM DANDRIDGE TN WIND DAMAGE
07/30/00 JEFFERSON REPORTED BY LOCAL SPOTTER
TREES DOWN
755 PM COUNTY WIDE TN WIND DAMAGE
07/30/00 LOUDON REPORTED BY DISPATCH
TREES DOWNLocal storm report, Jul 29, 9:05 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
905 PM EDT SAT JUL 29 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
805 PM EAST PART COUNTY TN WIND DAMAGE
07/29/00 ROANE REPORTED BY DISPATCH
ONE TREE DOWN
825 PM COUNTY WIDE TN WIND DAMAGE
07/29/00 KNOX REPORTED BY DISPATCH
NUMEROUS TREES DOWN
830 PM COUNTY WIDE TN WIND DAMAGE
07/29/00 ANDERSON REPORTED BY DISPATCH
TREES DOWNThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:02 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 43 min |
| Jul 29, 8:49 PM EDT | Severe Thunderstorm Warning | MRX | Union | 41 min |
| Jul 29, 9:12 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 48 min |
| Jul 29, 9:20 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 40 min |
| Jul 29, 9:45 PM EDT | Severe Thunderstorm Warning | MRX | Hancock | 45 min |
| Jul 30, 1:05 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 25 min |
| Jul 30, 1:27 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 33 min |
| Jul 30, 1:44 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 46 min |
| Jul 30, 1:46 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 29 min |
| Jul 30, 5:24 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 51 min |
| Jul 30, 6:35 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 40 min |
| Jul 30, 7:01 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Meigs, Rhea | 29 min |
| Jul 30, 7:33 PM EDT | Severe Thunderstorm Warning | MRX | Rhea | 22 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.